Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2012, 2:29 PM EDT for Buckingham County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2012, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 25, 2012, 3:04 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 140 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS51 KRNK 251829
SVRRNK
VAC029-251930-
/O.NEW.KRNK.SV.W.0145.120625T1829Z-120625T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUCKINGHAM COUNTY IN VIRGINIA...
* UNTIL 330 PM EDT
* AT 224 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTENARY...OR 8
MILES NORTH OF DILLWYN...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3766 7825 3764 7825 3751 7835 3766 7854
3774 7847
TIME...MOT...LOC 1824Z 306DEG 20KT 3767 7848
$$
RAB2 follow-up statements
569
WWUS51 KRNK 251853
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT MON JUN 25 2012
VAC029-251930-
/O.CON.KRNK.SV.W.0145.000000T0000Z-120625T1930Z/
BUCKINGHAM VA-
253 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
EDT FOR EXTREME EAST CENTRAL BUCKINGHAM COUNTY...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH CONTINUED. THIS STORM WAS
LOCATED NEAR GOLD HILL...MOVING SOUTHEAST AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EXTREME EAST CENTRAL BUCKINGHAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3757 7831 3762 7834 3765 7832 3764 7826
3764 7825
TIME...MOT...LOC 1849Z 306DEG 20KT 3759 7834
$$
RAB528
WWUS51 KRNK 251904
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT MON JUN 25 2012
VAC029-251913-
/O.CAN.KRNK.SV.W.0145.000000T0000Z-120625T1930Z/
BUCKINGHAM VA-
304 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
BUCKINGHAM COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND HAS MOVED SOUTHEAST INTO CUMBERLAND COUNTY...AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3757 7831 3762 7834 3765 7832 3764 7826
3764 7825
TIME...MOT...LOC 1903Z 306DEG 20KT 3759 7834
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:17 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 25, 2:17 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 217 PM EDT MON JUN 25 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THROUGH THE AREA TODAY. HIGH PRESSURE FOLLOWS THE FRONT INTO THE OHIO VALLEY ON TUESDAY...AND WILL LEAD IN COOLER AND DRIER WEATHER THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 115 PM EDT MONDAY... THE FORECAST HAS BEEN UPDATED TO REFLECT A SEVERE THUNDERSTORM WATCH ISSUED FOR SEVERAL OF OUR PIEDMONT COUNTIES. IN ADDITION...DUE TO AN AREA OF CLEAR SKIES ACROSS SOUTHSIDE VIRGINIA...HAVE INCREASED TEMPERATURES ACROSS THIS AREA BY A DEGREE OR TWO. THE COLD FRONT CONTINUES TO SINK SOUTHWARD ACROSS OUR AREA THIS AFTERNOON...AND HAS ENTERED INTO THE NORTHERN HALF OF OUR AREA. HAVE BEEN KEEPING AN EYE ON A FEW STRONG STORMS DEVELOPING TO THE NORTH OF THE FORECAST AREA...AND EXPECT A FEW OF THESE STORMS TO SINK SOUTHWARD INTO OUR AREA WITHIN THE NEXT HOUR OR TWO. MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LARGE HAIL AND FREQUENT LIGHTNING ARE ALSO LIKELY. AS OF 1130 AM EDT MONDAY... SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT IS CURRENTLY MAKING ITS WAY SOUTHWARD ACROSS CENTRAL WEST VIRGINIA AND NORTHERN VIRGINIA THIS MORNING...TRIGGERING ONLY SPOTTY SHOWERS AS IT PROGRESSES. HOWEVER...TEMPERATURES CONTINUE TO WARM...ALLOWING THE ATMOSPHERE TO DESTABILIZE...AND WILL STILL BE LOOKING FOR A FEW THUNDERSTORMS TO DEVELOP IN THE EARLY AFTERNOON...ESPECIALLY ALONG SOME OF THE RIDGELINES. TEMPERATURES APPEAR TO BE ON TRACK...WITH ONLY MINOR ADJUSTMENTS MADE TO THE FORECAST...HOWEVER DID DECREASE RAIN CHANCES FOR THE FIRST HOUR OR TWO OF THE AFTERNOON DUE TO SLOWER MOVEMENT OF THE FRONT. AS OF 500 AM EDT MONDAY... A COLD FRONT EXTENDED FROM THE EASTERN GREAT LAKES TO NORTHERN MISSOURI. ALL MODELS BRING THIS FRONT THROUGH THE FORECAST AREA TODAY. LOCAL WRF-ARW RUNS DEVELOP THUNDERSTORMS AHEAD OF THE FRONT...FIRST IN THE SOUTHERN SHENANDOAH VALLEY THEN SPREAD THE DEVELOPMENT OF STORMS SOUTHEAST INTO FAR SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. CAPES BY THIS AFTERNOON FOR MOST LOCATIONS WILL BE AROUND 1500 J/KG. EXPECT MOST OF THE STORMS TO BE SOUTHEAST OF THE COUNTY WARNING AREA BY 00Z. HAVE TRIMMED THE CHANCE OF PRECIPITATION THIS EVENING TO ACCOUNT FOR THIS TIMING. ASIDE FROM BURNING OFF SOME FOG THIS MORNING...WILL HAVE ABUNDANT HEATING THIS MORNING. NOT MUCH ADJUSTMENT IN THE FORECAST FOR MAXIMUM TEMPERATURES AS MET AND MAV GUIDANCE WERE SIMILAR. LOWER DEW POINTS COME IN BEHIND THE FRONT TONIGHT. FOR MOST LOCATIONS WENT CLOSER TO MET GUIDANCE FOR MINIMUM TEMPERATURES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM EDT MONDAY... DRIER AND COOLER AIR WILL MOVE INTO OUR REGION WITH NORTHWEST FLOW ALOFT AS THE UPPER TROUGH DEEPENS ALONG THE EAST COAST. ON TUESDAY...A DOME OF CANADIAN HIGH PRESSURE BUILDS SOUTHWARD FROM THE GREAT LAKES ACROSS OUR AREA. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL TUESDAY WITH HIGHS FROM THE UPPER 60S IN THE NORTHWEST MOUNTAINS TO THE LOWER 80S. RELATIVE HUMIDITY LEVELS WILL BE QUITE PLEASANT WITH AFTERNOON VALUES IN THE 30S. UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS EXPECT LOW TEMPERATURES TUESDAY NIGHT TO VARY FROM THE UPPER 40S IN THE MOUNTAINS TO THE MID 50S IN THE PIEDMONTS. HIGH PRESSURE WILL MAINTAIN CONTROL OF OUR AREA ON WEDNESDAY AND WEDNESDAY NIGHT. TEMPERATURES WILL BE A LITTLE WARM ON WEDNESDAY COMPARED TO TUESDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE EDGES ITS WAY EASTWARD FROM THE GREAT PLAINS. HIGHS WILL RANGE FROM THE UPPER 70S ACROSS THE MOUNTAINS TO THE MID 80S ACROSS THE PIEDMONTS. LOW TEMPERATURES WILL MODERATE ON WEDNESDAY NIGHT WITH READINGS FROM THE MID 50S IN THE WEST TO THE LOWER 60S IN THE EAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 345 PM EDT SUNDAY... BY THURSDAY...THE UPPER LEVEL RIDGE CONTINUES TO BUILD ACROSS OUR AREA...RESULTING IN WARMING TEMPERATURES EACH DAY THROUGH THE REST OF THE WORK WEEK. AS SUCH...HIGHS BY FRIDAY ARE EXPECTED TO RANGE FROM THE UPPER 80S AND LOWER 90S ACROSS THE MOUNTAINS...TO NEAR 100 DEGREES ACROSS THE PIEDMONT AS THE RIDGE BECOMES FIRMLY ESTABLISHED ACROSS OUR AREA. NOW...TO MAKE IT A LITTLE MORE FUN...LETS INTRODUCE THE UNCERTAINTY IN THE TRACK OF TROPICAL STORM DEBBY...CURRENTLY FOUND IN THE GULF OF MEXICO. THE LATEST FORECAST TAKES THE STORM INTO LOUISIANA BY FRIDAY MORNING...STEERING CLEAR OF OUR AREA. HOWEVER...WITH NO STRONG FEATURE IN PLACE TO DIRECT THE MOVEMENT OF DEBBY...IT IS NOT IMPOSSIBLE FOR THE STORM TO MAKE LANDFALL A LITTLE FURTHER TO THE EAST. SHOULD THE DEBRIS HIGH CLOUDS FROM THE STORM MOVE INTO OUR AREA TOWARD THE END OF THE WEEK...THEY WILL DEFINITELY HAVE AN IMPACT ON TEMPERATURES...MAKING THE CURRENT FORECAST FOR FRIDAY AND PERHAPS SATURDAY TOO HIGH. WILL HAVE TO SEE WHICH TRACK THE STORM TAKES OVER THE NEXT DAY OR TWO TO KNOW FOR SURE. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 200 PM EDT MONDAY... WILL BE KEEPING AN EYE ON A COLD FRONT...CURRENTLY STRETCHING FROM NEAR BLF TO JUST NORTH OF ROA AND LYH...SINKING SOUTHWARD ACROSS THE FORECAST AREA. MAIN CONCERN FOR THIS AFTERNOON WILL BE THE POSSIBILITY OF STRONG STORMS AFFECT LYH WITHIN THE NEXT COUPLE HOURS...AND THEN DAN LATER DURING THE EARLY EVENING. MAY SEE SHOWERS AND A COUPLE STORMS DEVELOP OVER THE MOUNTAINS AS WELL...BUT NOT ENOUGH ACTIVITY IS EXPECTED TO WARRANT MENTIONING IN THE TAFS. AT ANY RATE...FOR THUNDERSTORM ACTIVITY ACROSS THE EAST...THE MAIN THREAT WILL BE STRONG WINDS...ALTHOUGH LARGE HAIL AND HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN A MILE ARE ALSO LIKELY. THE COLD FRONT AND ASSOCIATED THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE SOUTH AND EAST OF THE AREA BY AROUND SUNSET. MAY SEE A POCKET OR TWO OF VALLEY FOG DEVELOP IN THE MOUNTAINS BY SUNRISE TUESDAY...BUT WITH SIGNIFICANTLY DRIER AIR MOVING IN BEHIND THE COLD FRONT...ANY FOG WHICH DOES DEVELOP WILL BE SHALLOW AND ISOLATED. EXPECT MAINLY VFR CONDITIONS THROUGH THE REMAINDER OF THE WORKWEEK. MAY SEE INCREASING HIGH CLOUDS TOWARD THE END OF THE WEEK...DEPENDING ON THE TRACK THAT TROPICAL STORM DEBBY TAKES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/NF SHORT TERM...KK LONG TERM...NF AVIATION...AMS/NF
Hazardous weather outlook, Jun 25, 1:20 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 120 PM EDT MON JUN 25 2012 VAZ024-034-035-044>047-058-059-261730- ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 120 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009>020-022-023-032-033-043-WVZ042>045- 261730- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-PATRICK- FRANKLIN-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 120 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. A FEW THUNDERSTORMS MAY BECOME STRONG DURING THE EVENING...PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 9:15 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 AM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 ENE STONEVILLE 36.48N 79.86W
06/24/2012 ROCKINGHAM NC TRAINED SPOTTER
TREES DOWN ON SETTLEMENT LOOP
&&
FISHERSpecial weather statement, Jun 25, 1:32 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 132
PM EDT MON JUN 25 2012
VAZ024-035-251800-
AMHERST VA-ROCKBRIDGE VA-
132 PM EDT MON JUN 25 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR NORTHWESTERN AMHERST AND SOUTHEASTERN
ROCKBRIDGE
COUNTIES UNTIL 200 PM EDT...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BUENA VISTA CITY...MOVING
SOUTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN BLACKSBURG.
&&
LAT...LON 3774 7907 3771 7906 3771 7904 3771 7903
3754 7920 3773 7948 3786 7938
TIME...MOT...LOC 1728Z 301DEG 36KT 3777 7935
SKSpecial weather statement, Jun 25, 2:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT MON JUN 25 2012
VAZ035-046-251900-
APPOMATTOX VA-AMHERST VA-
216 PM EDT MON JUN 25 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR APPOMATTOX AND SOUTHEASTERN AMHERST COUNTIES
UNTIL 300 PM EDT...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR AMHERST...MOVING SOUTHEAST AT
30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3725 7869 3722 7873 3722 7878 3739 7900
3743 7902 3743 7905 3757 7922 3772 7907
3765 7895 3754 7890 3755 7882 3743 7868
3741 7864 3739 7863 3740 7860 3735 7859
TIME...MOT...LOC 1815Z 311DEG 26KT 3758 7908
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:38 PM EDT | Special Weather Statement | RNK | Campbell | 52 min |
| Jun 24, 10:17 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 43 min |
| Jun 25, 1:32 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 28 min |
| Jun 25, 2:16 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 44 min |
| Jun 25, 3:08 PM EDT | Special Weather Statement | RNK | Appomattox | 22 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.